Back to Journals » International Journal of General Medicine » Volume 4

A patient with mexiletine-related psychosis

Authors Fnu, Singla S, Sureddi, Deshmukh AJ, Paydak

Published 2 November 2011 Volume 2011:4 Pages 765—766

DOI https://doi.org/10.2147/IJGM.S25381

Review by Single-blind

Peer reviewer comments 2


Video abstract presented by Dr Fnu Shailesh

Views: 459

Fnu Shailesh, Sandeep Singla, Ravi Sureddi, Abhishek J Deshmukh, Hakan Paydak
Division of Cardiovascular Medicine, University of Arkansas for Medical Science, Little Rock, AR, USA

Abstract: Mexiletine is a commonly used Class IB (Vaughan William classification) antiarrhythmic drug. We report a case of mexiletine-induced psychosis that was successfully managed by decreasing the dose and using alternative medications for management of ventricular tachycardia.

Keywords: mexiletine, antiarrhythmic, psychosis

Creative Commons License This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.

Download Article [PDF]  View Full Text [HTML][Machine readable]